Alert archive / Arkansas / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this red flag warning at Mar 23, 2011, 3:52 PM CDT for 19 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2011, 3:52 PM CDT (20:52 UTC)
- Expired
- Mar 23, 2011, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
Counties Baxter County, AR, Clark County, AR, Cleburne County, AR, Conway County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Marion County, AR, Perry County, AR, Pike County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 54 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706 WWUS84 KLZK 232052 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 352 PM CDT WED MAR 23 2011 ARZ003>007-012>016-021>025-030>033-037>044-052>054-240000- /O.NEW.KLZK.FW.W.0001.110323T2052Z-110324T0000Z/ BAXTER-BOONE-CLARK-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND- HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JOHNSON-LOGAN-MARION- MONTGOMERY-NEWTON-PERRY-PIKE-POLK-POPE-PULASKI-SALINE-SCOTT- SEARCY-SHARP-STONE-VAN BUREN-WHITE-YELL- 352 PM CDT WED MAR 23 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES HAVE FALLEN INTO THE 15 TO 25 PERCENT RANGE THIS AFTERNOON...ESSENTIALLY ALONG AND NORTHWEST OF THE I-30 CORRIDOR. ALONG WITH THE LOW HUMIDITY...GUSTY WINDS UP TO 25 TO 30 MPH ARE ALSO OCCURRING. THESE FACTORS COMBINED WITH BELOW NORMAL RAINFALL HAVE CREATED AN ENVIRONMENT WHERE UNCONTROLLED OR UNMONITORED FIRES COULD SPREAD VERY QUICKLY. WHILE LOW RELATIVE HUMIDITY VALUES WILL CONTINUE THROUGH THE EVENING AND INTO THE NIGHT...WINDS ARE EXPECTED TO DECREASE SIGNIFICANTLY AROUND AND SHORTLY AFTER SUNSET. THIS WILL EASE THE FIRE DANGER CONDITIONS SUCH THAT FOR RED FLAG CONDITIONS ARE NOT LIKELY TO BE MET AFTER SUNSET. INDIVIDUALS IN THE NORTHWEST HALF OF THE FORECAST AREA ARE ADVISED TO BE CAREFUL WITH FIRE THROUGH LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Mar 23, 2:26 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 23, 2:26 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 226 PM CDT WED MAR 23 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... A COLD FRONT IS CURRENTLY MAKING ITS WAY ACROSS THE STATE THIS AFTERNOON...AND HAS TRIGGERED A FEW SHOWERS ACROSS THE NERN PORTIONS OF THE FORECAST AREA. WILL GO AHEAD AND KEEP SOME LOW POPS ACROSS THE FAR EASTERN AND SERN PORTIONS OF THE FORECAST AREA THIS EVENING. COOLER AND DRIER AIR WILL BE ON TAP FOR TOMORROW AS HIGHER SFC PRESSURE BUILDS INTO THE STATE. SOME CHANGES ARE IN STORE FOR FRIDAY AS A WEAK SHORTWAVE PASSES ACROSS THE STATE AND A WARM FRONT BEGINS TO MOVE NORTH...BRINGING A RETURN OF MOISTURE IN THE LATTER HALF OF THE DAY. GFS AND NAM ARE NOT IN VERY GOOD AGREEMENT ABOUT HOW TO HANDLE THE SITUATION ON SATURDAY. MY BEST GUESS IS THAT THE WARM FRONT WILL STALL OUT SOMEWHERE ACROSS THE NORTHERN HALF OF THE STATE... ALTHOUGH ITS HARD TO PIN DOWN ANY SPECIFICS AT THIS TIME. FOR NOW WILL CONTINUE GENERALLY 30-40 POPS ACROSS THE AREA UNTIL THE MODELS GET A BETTER HANDLE ON THE SOLUTION. 53 .LONG TERM...SUNDAY THROUGH WEDNESDAY UNSETTLED WEATHER WILL CONTINUE INTO THE LONG TERM...WITH SEVERAL SHORTWAVE IMPULSES EXPECTED TO DRIFT THROUGH THE REGION. THE FIRST OF WHICH WILL BRING SMALL RAIN CHANCES SUNDAY...WITH BETTER CHANCES SUNDAY NIGHT INTO MONDAY. BOTH THE ECMWF AND GFS CONTINUE TO HAVE DIFFICULTY WITH THE FINITE FEATURES...BUT OVERALL CAPTURING A MORE SPRINGLIKE PATTERN WITH CLOUDS AND RAIN OFF/ON OVER THE FIRST FEW DAYS OF NEXT WEEK. BY TUESDAY AFTERNOON...RIDGING WILL BEGIN TO BUILD BACK IN AND ALLOW FOR A DRY FORECAST THROUGH THE REMAINDER OF THE LONG TERM. KEPT TEMPS A FEW DEGREES LOWER THAN SEASONAL AVERAGES ON ACCOUNT OF CLOUDS/RAIN CHANCES...BUT SHOULD REBOUND BY THE END OF THE WEEK. 61 && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 41 56 36 58 / 0 0 20 30 CAMDEN AR 46 71 43 77 / 0 0 10 10 HARRISON AR 37 54 36 59 / 0 0 20 30 HOT SPRINGS AR 44 66 41 71 / 0 0 20 10 LITTLE ROCK AR 43 63 40 68 / 0 0 20 20 MONTICELLO AR 46 69 41 75 / 10 0 10 10 MOUNT IDA AR 43 66 41 72 / 0 0 20 10 MOUNTAIN HOME AR 38 55 35 57 / 0 0 20 30 NEWPORT AR 42 56 36 59 / 0 0 10 20 PINE BLUFF AR 45 65 40 72 / 10 0 10 10 RUSSELLVILLE AR 40 63 39 66 / 0 0 20 20 SEARCY AR 42 59 37 62 / 0 0 10 20 STUTTGART AR 44 61 39 67 / 0 0 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. &&
Hazardous weather outlook, Mar 23, 5:00 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED MAR 23 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT BREEZY SOUTHWEST WINDS WILL BE COMMON TODAY...AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS ARKANSAS AS THE DAY PROGRESSES. WINDS WILL SHIFT TO THE WEST AND NORTHWEST BEHIND THE FRONT...USHERING MUCH DRIER AIR INTO THE REGION. A LAKE WIND ADVISORY HAS BEEN POSTED IN MUCH OF ARKANSAS...WITH WIND SPEEDS FROM 15 TO 25 MPH AND GUSTS TO 30 MPH. STRONG WINDS ALONG WITH WARM TEMPERATURES AND LOW HUMIDITY WILL INCREASE THE CONCERN FOR WILDFIRES. THIS WILL BE ESPECIALLY TRUE ACROSS PARTS OF NORTHERN AND WESTERN ARKANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COOLER AND MORE SEASONAL TEMPERATURES WILL FOLLOW THE FRONT. THE FRONT WILL STALL ACROSS THE SOUTHERN UNITED STATES...AND EVENTUALLY INTERACT WITH SEVERAL SYSTEMS RIDING A WEST TO SOUTHWEST WIND FLOW ALOFT. THE SYSTEMS WILL TRIGGER ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY AND CONTINUING INTO THE WEEKEND. THE MOST SIGNIFICANT OF THESE SYSTEMS SHOULD ARRIVE BY MONDAY...WITH THE HIGHEST CHANCES FOR WIDESPREAD PRECIPITATION. IT APPEARS THE TRACK OF THE SYSTEM WILL BE FAR ENOUGH TO THE SOUTH TO KEEP ARKANSAS IN A SOMEWHAT COOL AIRMASS...LIMITING THE POSSIBILITY OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:15 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 16 hr |
Nearby
Red Flag Warnings in Arkansas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.